Hail, Natrona
- When
- May 20, 4:50 PM MST
- Where
- Natrona County, Casper
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.833, -106.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at May 20, 1:38 PM MST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 238 PM MDT THU MAY 20 2004 .TONIGHT THROUGH SUNDAY... UPPER LEVEL SOUTHWEST FLOW OVER WYOMING THIS AFTERNOON. MAIN UPPER LEVEL LOW BACK OVER NORTHEAST CA AND NORTHWEST NV. SHORT WAVE ENERGY ALONG WITH SOME JET DYNAMICS RESULTING IN SCT TSTMS ACROSS CENTRAL AND WESTERN WYOMING. ALSO...LAPS DATA INDICATES CAPES OF 500 TO 1000 J/KG ACROSS FREMONT...SOUTHERN SUBLETTE AND WESTERN SWEETWATER COUNTIES. GOING WITH SCT EVENING POPS ACROSS THE ENTIRE CWFA THIS EVENING...MOST NUMEROUS ACROSS SOUTH AND WEST. A FEW STORMS WILL PROBABLY PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. UPPER LEVEL LOW TO OUR WEST...BEGINS TO SHEAR OUT AND UPPER LEVEL FLOW TURNS WESTERLY BY SATURDAY. SFC BOUNDARY EAST OF THE DIVIDE WILL LIFT NORTH ON FRIDAY AND SATURDAY. GOING WITH SCT POPS ACROSS THE NORTHERN CWFA ON FRIDAY WITH DIRER AIR WORKING IN ACROSS THE SOUTH...AND MAINLY ISOLD POPS FOR FRIDAY NIGHT. WILL GO WITH SCT POPS ACROSS THE MOUNTAINS AND NORTHERN CWFA ON SATURDAY AS WEAK BOUNDARY STILL ACROSS THE NORTH ALONG WITH SOME 7-3H VERTICAL MOTION. INCREASING UPPER LEVEL FLOW BEGINS TO ADVECT DRIER AIR INTO THE AREA ON SUNDAY...BESIDES SCT POPS ACROSS THE NORTHWEST AND BIG HORNS. ALSO SFC AND 700 MB GRADIENTS TIGHTEN...SO SOME WINDY WX... ESPECIALLY WIND CORRIDOR FROM RKS TO CPR. .SUNDAY NIGHT THROUGH THURSDAY... MEDIUM RANGE MODELS IN GOOD AGREEMENT NOW TAKING ENERGY DIVING DOWN FRONT OF 140W RIDGE ACROSS NW U.S. SUNDAY AND EVENTUALLY CUTTING OFF LOW OFF COAST BY MID-WEEK. NORTHERN STREAM SHORTWAVE TO LIFT NORTH OF AREA SUNDAY AFTERNOON WITH WYOMING UNDER DRIER WESTERLY FLOW. GFS MORE DOMINANT WITH THE WESTERLIES AFTERWARDS THAN ECMWF BRINGING CLIPPER SHORTWAVE ACROSS NORTH MONDAY NIGHT WITH DRIER WNW FLOW PREVAILING AFTERWARDS. ECMWF SOLUTION WOULD LEAVE THE DOOR OPEN FOR SHORTWAVES EJECTING FROM LOW OFF CALIFORNIA COAST AND BETTER CHANCE AT CONVECTION. WILL KEEP SLIGHT CHANCE POPS ACROSS FAR NORTH WHERE MEAN FRONTAL POSITION PROGGED TO HANG AROUND THROUGH THE PERIOD. TEMPERATURES WOULD BE SEASONABLY COOL IN GFS PATTERN AND WARMER IN THE ECMWF AND WILL TREND MORE TOWARD GFS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && MC/AEM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 501 AM MDT THU MAY 20 2004 WYZ001>020-022>030-211100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 501 AM MDT THU MAY 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT. SPOTTERS ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. AEM
The Riverton/Lander radar (KRIW), 178 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397963.